Blood Spots

judy_jayJuly 25, 2007

Does anyone know what causes these spots I get on my arms that look like blood spots under my skin? I do take an 81 gram baby aspirin every day & thought maybe that's what caused them. They disappear after a few days, sometimes longer, but they look ugly while they're there.

Thank you for reporting this comment. Undo
woodnymph2_gw

They're just broken blood vessels, harmless. Commonly occur when one is taking too much aspirin or vitamin E. Some people are prone to get these, having thin capillaries.

    Bookmark   July 26, 2007 at 9:53AM
Thank you for reporting this comment. Undo
judy_jay

Thanks, woodnymph2, for the info. I just wondered as I never got them before up until just recently. Glad to know it's not a biggie.

    Bookmark   July 26, 2007 at 10:55AM
Thank you for reporting this comment. Undo
agnespuffin

You didn't say how old you are. I started getting them when I was about 75. I told my husband if anything happened to me, he would have a hard time convincing the police that he hadn't beat me to death. They looked like fresh bruises.

The aspirin could be causing it. If you are taking anything else like Motrin, you could be getting too much of that type medication. Be sure and mention it to your doctor the next time you get a check up.

    Bookmark   July 26, 2007 at 9:40PM
Thank you for reporting this comment. Undo
devorah

I get the little, slightly raised blood spots all the time and have since childhood. I have several near the hair line on my forehead and I commonly get them on my right breast. I don't think they are a concern

    Bookmark   July 27, 2007 at 12:14AM
Thank you for reporting this comment. Undo
judy_jay

I'm 63, will be 64 next month. These spots are quite small & don't look like bruises, just small "dots" that remind me of freckles, only they're a deep maroon color under my skin. They always appear on my left arm, between the wrist & elbow, very rarely on my right arm. I checked with my cardiologist when I was there last time & he said they're nothing to worry about, like everyone here has already said, but I just wondered what caused them & woodnymph cleared that up for me. Thanks, again.

    Bookmark   July 27, 2007 at 12:05PM
Thank you for reporting this comment. Undo
thelmalyoung_ATT_NET

I JUST HAVE TWO THERE NOT SMALL I HAD ONE YESTERDAY NOW I HAVE TWO.I also take aspirin 81 mg.THEY TAKE A LONG TIME TO GO AWAY I AM 66 I AM VERY ACTIVE,

    Bookmark   June 27, 2011 at 9:53PM
Thank you for reporting this comment. Undo
sunnyca_gw

My mom gets blood spots under the skin, slightest bump can cause them. I think it is meds. for BP & baby aspirin & old age. Mom's 89. Friend had pretty bad spots, looked like she was being hit but then changed meds & cleared up. Imagine it could even be herbal products. Some of them are blood thinners & if you take aspirin or other blood thinner & add herbs it can be too much. Doesn't looks good but harmless unless it gets bad. If it is getting to be huge spots best to take list of everything you take including vitamins & cereals with loads of vitamins included in list. You can have a stroke if you take too many thinners.

    Bookmark   June 28, 2011 at 3:37AM
Sign Up to comment
More Discussions
Does anyone else have a problem with Dental X-Rays?
I am wondering if it's just me or if anyone else has...
Judith
Painful Spots of Roof of Mouth
Has anyone had these? Every once in a while, I get...
houseful
drug addiction
I'm really worried about my son. I think he is addicted...
clairdo2
Chronic tonsillitis after mono?
Hi everyone, My almost 20 year old daughter had mono...
catherinet
© 2015 Houzz Inc. Houzz® The new way to design your home™